MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC BURR ATTACHMENT-MED-ANGLED F/PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC BURR ATTACHMENT-MED-ANGLED F/PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.049
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reporter¿s phone number was not provided.This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the reported condition was confirmed.It was observed that the bearing was not functioning and was defective.It was further determined that the bearings of the attachment were worn.It was further determined that the device failed pretest for check of free moving and check for untrue running, general condition.The assignable root cause was determined to be due to wear from normal use and servicing.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Event or Problem Description
It was reported from (b)(6) that the burr attachment device made a strange noise and became hot.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of this event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
BURR ATTACHMENT-MED-ANGLED F/PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7235499
Report Number8030965-2018-50799
Device Sequence Number19077568
Product Code HWE
UDI-Device Identifier07611819167957
UDI-Public(01)07611819167957(11)050819(10)1367847
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.049
Device Lot Number1367847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 01/15/2018
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1